The dosage suggestions given to you are correct. the side effects are;The most common side effects for patients taking GEODON for bipolar mania include sleepiness, abnormal muscle movements (such as tremors, shuffling, and uncontrolled movement), dizziness, and restlessness.
If there is any heart rhythym problem, this could be a dangerous drug for your son.
Are you able to contact his previous psychiatrist or family doctor for this information? Given the situation and the potential risks some people are happy to discuss this.
Having said that, the doctor here is probably equally able to provide that information. I hope he is able to help you.
I must add more info. His previous psychiatrist who is now 3,600 km away, sent my son off with a referral letter stating that his approach had they continued working together would be to switch from Zyprexa (10 mg. daily) to Zeldox (60 mg) due to a weight gain. He then provided him with Zeldox samples from the drug company but in 80 mg doses. I don't know where the error is. Is there a typo in the referral letter or were those the only samples he had? Also, with the current dosage of Zyprexa, he sleeps at least 10-12 hours per day. Will the same thing happen with Zeldox? Should the dosage be reduced to cut back on the hours spent sleeping? My son is clearly heavily sedated by this med and it doesn't seem right. We will call but there is never a live person answering the phone and the wait for a response is usually very long. It will be six weeks before he can see a psychiatrist here.
I'm not familiar with these medications or the dosages.
I did a search on medhelp and read several other posts. Some people are taking 60 mg of Zeldox twice daily. Perhaps 60 mg is a standard dose? I don't know.
I think it's possible that the doctor only had 80 mg samples available. (If your son was wanting to take the 60 mg as written in the letter he could mentally divide the tablets and cut off a quarter. I have been told nail clippers are good for this).
I guess it's possible. Only the doctor can decide that. If he is becoming too sedated then I expect the doctor would opt for a decrease, providing the symptoms are still under control.
Six weeks can feel like a long time. It's probably not a bad waiting period for a psychiatrist these days though.
I hope you get your answers soon.